MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35117
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available but has not been returned.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
Avanos medical received a single report that referenced three different incidences, which were associated with separate units, involving three different events.This is the first of three reports.Refer to 3011270181-2022-00093 for the second event.Refer to 3011270181-2022-00094 for the third event.It was reported that the endotracheal tube kinked, causing inadequate ventilation and not possible to pass a suction catheter through.Patient was intubated, but adequate ventilation could not be established.The patient was reported to be on ecmo (extracorporeal membrane oxygenation) however, it is unknown if the reported issue is why the patient is on ecmo.Additional information received 14-dec-2022 stated the endotracheal tube [ett] was in place 6-hours prior to the ett kinking.The patient is currently on extracorporeal life support (ecls).The tube was not altered in anyway prior to the reported incident occurring.The ett was suctioned once during this time.The ett was secured with an etad (endotracheal tube attachment device) and the position was not changed during this time.The patient was changed to hfov (high-frequency oscillatory ventilation) from conventional ventilation for approximately 70-minutes due to increasing ventilatory support as patient was not being ventilated effectively with the unknown kinked ett.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 27-jan-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, cm 0267001, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.A physical sample was provided.The reported failure was not observed in the lab on the returned et (endo-tracheal) tube device.Root cause could not be determined.All information reasonably known as of 02-nov-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes
managua, managua
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16069669
Report Number3011270181-2022-00092
Device Sequence Number6294875
Product Code BTR
UDI-Device Identifier00609038351179
UDI-Public00609038351179
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model Number35117
Device Catalogue NumberN/A
Device Lot NumberCM0267001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/04/2023
10/18/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/30/2023
11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age8 YR
Patient SexFemale
Patient Weight28 KG